Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My Head or My liver? Anyone?
Feb 2, 2005

hi Kieth, I asked a question to "any expert" last friday and haven't heard anything. It's entitled "my head or my liver?", have you seen the question? I'm pos for 18 years, no meds and am tring to decide between Susteva or Viramune. What Stats do you have? What are the odds that I'll have side effects at all? My T-cell count is 225 and 33,000 viral load. I'm waiting to hear from someone befor I start treatment for the first time.

Response from Dr. Henry

I personally start most patients on a boosted PI regimen and then once they are suppressed (with no resistance) look at the options to switch to a simplified regimen. If once a day dosing is important than Sustiva is more attractive than Viramune. Most patients have some modest side effects in the first month. With Sustiva the central nervous side effects are the worst in the first month but persist in about 10% after that. Patients who have OK liver health do OK with nevirapine but I monitor them carefully during the first several months. KH



Previous
Will lypo eventually correct itself after a med change?
Next
Swollen Glands Treatments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement